Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 340, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Aug 2, 2019, 7:03 PM CDT for Cimarron County, Oklahoma. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 2, 2019, 7:03 PM CDT (00:03 UTC)
- Expired
- Aug 2, 2019, 7:30 PM CDT
- In force
- 27 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Cimarron County, OK
The radar
The Amarillo radar (KAMA), 183 km from the middle of the area, began a volume at 00:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 0.1 hours before the alert went out and 353 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2604 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 6:23 PM CDT, 40 minutes earlier.
Area forecast discussion, Aug 2, 6:23 PM CDT, 40 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 623 PM CDT Fri Aug 2 2019 .AVIATION... VFR conditions are expected throughout the 00Z TAF period. VCSH conditions around KDHT/KGUY will continue to diminish in coverage as we head towards 06Z. Going past 06Z, precipitation will clear out with VFR conditions continuing through the remainder of the TAF period. The main cold front is hovering over KAMA as we start the 00Z TAF period, but eventually, all sites will have a predominant northerly flow at 5-15 kts with sct to bkn mid to high cloud deck throughout TAF period as the cold front continues to slowly move south. Meccariello && .PREV DISCUSSION... /Issued 256 PM CDT Fri Aug 2 2019/ SHORT TERM...This Afternoon through Tomorrow... Main concern in the short term is the potential for showers and thunderstorms this afternoon and evening across the Panhandles. The upper high that led to our scorching temperatures Thursday has begun retreating back westward, putting us under northwesterly flow aloft. At the surface, cold front is slowly pushing southward this afternoon. In typical Panhandles fashion, the 60s surface dewpoints behind this feature are higher than the 40s and 50s dewpoints seen ahead of it. Given this, instability is actually located north of the front, with latest SPC mesoanalysis showing 1000-2000 J/kg of MLCAPE with between 25-175 J/kg of MLCIN. With only weak mid-level disturbances seen on WV satellite, spotty development north of the front is possible, but do not think this capping will erode enough for widespread shower and thunderstorm development. Any enhanced coverage will occur near the front, where low level convergence may help overcome the inhibition. Current surface wind fields and SPC mesoanalysis suggest the most favorable combination of factors will be located across the northwestern Panhandles. Given relatively moist surface dewpoints and overall warm atmosphere, do not think severe wind gusts or hail are favored with any storms that manage to develop. Main concern will be for locally heavy rainfall, as PWAT values are above 1 inch and storm motion vectors are low in magnitude - generally around 5 knots. For Saturday afternoon, upper ridge continues to jog westward while at the surface northeasterly winds will predominate. Given this obliquely upslope surface flow, temperatures should hold back to around 90. The surface front and it's associated low level convergence look to be located to the south and west of the Panhandles during the afternoon. As a result, precipitation is not expected at this time. Ferguson LONG TERM...Tomorrow Night through Thursday... In the long term, the main thought is that the upper level high pressure will be sitting over the desert SW, leaving the Panhandles in northwest flow. This will lead to the possibility of showers coming off the mountains. Some days the rain will make it and others it won't. Saturday night through Monday looks to be on the dry side with precip staying away as H5 heights rise. By Monday night heights fall and positive vorticity advection can make its way into the area. This will allow for thunderstorms to be possible with the northwest favored. The cold front on Tuesday starts pushing its way into the Panhandles then stalls out in the northern half. The front will bring rain chances again for Tuesday evening. On Wednesday, long range models now have the front being pushed back and allowing for another big warm up of near triple digit temps into the area. Models are not consistent with rain chances for mid week as the GFS wants to bring rain to everywhere and the ECMWF is dry for the Panhandles. For now going to leave a chance for rain in the forecast until models come to a better consensus. The only thing the models do agree on is the warm temps coming back. Beat AVIATION...18Z TAFs... VFR conditions expected the be predominant at all TAF sites through the period. Main concerns with this TAF cycle are the potential for showers and storms at DHT and GUY along with the timing of a front at AMA as it pushes south through the Panhandles. Current thinking is that storms are most likely at DHT, where a TEMPO group has been introduced for this afternoon and evening. On the subject of the front, thinking this will reach AMA by 01z. Amendments will be issued as needed this afternoon should the front reach AMA earlier or shower and storm coverage increase in the vicinity of GUY. Ferguson && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 29/3
Hazardous weather outlook, Aug 2, 3:00 PM CDT, 4 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 300 PM CDT Fri Aug 2 2019 OKZ001>003-TXZ001>020-317-030900- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 300 PM CDT Fri Aug 2 2019 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...This Afternoon and Tonight. Showers and thunderstorms may develop this afternoon and evening, with the northwestern Panhandles have a relatively high chance of seeing a thunderstorm. Any thunderstorms that do develop are not expected to be severe. However, locally heavy rainfall is possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Thunderstorms will be possible Saturday evening in the far southwest Texas Panhandle, then once again starting Monday afternoon through Thursday evening for areas of the combined Panhandles. The probability for severe weather is low at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Special weather statement, Aug 2, 6:45 PM CDT, 18 minutes before
Special Weather Statement National Weather Service Amarillo TX 645 PM CDT Fri Aug 2 2019 TXZ013-014-030015- Gray TX-Carson TX- 645 PM CDT Fri Aug 2 2019 ...SIGNIFICANT WEATHER ADVISORY FOR CARSON AND GRAY COUNTIES UNTIL 715 PM CDT... At 645 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from 6 miles southeast of Lefors to 6 miles west of Panhandle. Movement was southwest at 25 mph. Dime size hail and wind gusts up to 50 mph will be possible with these storms. Locations impacted include... Pampa, Panhandle, White Deer, Mclean, Groom, Lefors, Lake Mcclellan, Kingsmill, Alanreed and Pantex. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3518 10162 3554 10162 3552 10054 3518 10054 TIME...MOT...LOC 2345Z 033DEG 20KT 3538 10071 3538 10148 LFM
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 7:43 PM CDT | Severe Thunderstorm Warning | AMA | Gray | 32 min |
| Aug 2, 8:16 PM CDT | Special Weather Statement | AMA | Gray | 29 min |
| Aug 2, 8:30 PM CDT | Areal Flood Advisory | AMA | Gray | 60 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.